Alert archive / Washington / Gale Warnings in 2013

Gale Warning 41, NWS Seattle, WA

June 13, 2013

NWS Seattle, WA issued this gale warning at Jun 13, 2013, 2:36 AM PDT. It took effect at Jun 13, 2013, 2:33 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2013, 2:36 AM PDT (09:36 UTC)
In effect from
Jun 13, 2013, 2:33 PM PDT
Expired
Jun 14, 2013, 2:00 AM PDT
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WHUS76 KSEW 130936
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 AM PDT THU JUN 13 2013


PZZ131-132-131745-
/O.NEW.KSEW.GL.W.0041.130614T0000Z-130614T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
236 AM PDT THU JUN 13 2013

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
FRIDAY. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 3 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-133-134-131745-
/O.NEW.KSEW.SC.Y.0116.130614T0000Z-130614T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
236 AM PDT THU JUN 13 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT FRIDAY. 

* WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND
  WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
097 
WHUS76 KSEW 131545
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PDT THU JUN 13 2013

PZZ131-132-132345-
/O.CON.KSEW.GL.W.0041.130614T0000Z-130614T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 AM PDT THU JUN 13 2013

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM PDT FRIDAY...

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 3 TO 6 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-133-134-132345-
/O.CON.KSEW.SC.Y.0116.130614T0000Z-130614T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
845 AM PDT THU JUN 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM PDT FRIDAY...

* WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND 
  WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
047 
WHUS76 KSEW 132133
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
233 PM PDT THU JUN 13 2013

PZZ131-132-140545-
/O.EXT.KSEW.GL.W.0041.130613T2133Z-130614T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
233 PM PDT THU JUN 13 2013

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-133-134-140545-
/O.EXT.KSEW.SC.Y.0116.130613T2133Z-130614T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
233 PM PDT THU JUN 13 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 12, 9:00 PM PDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 12, 9:00 PM PDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT WED JUN 12 2013

.SYNOPSIS...A WEAK UPPER LEVEL LOW OVER THE COAST WILL MOVE SOUTH
INTO OREGON TONIGHT THEN EAST THURSDAY. THE LOW WILL KEEP CLOUDS AND
SHOWERY WEATHER IN THE FORECAST THROUGH THURSDAY NIGHT. CLOUDS WILL
DECREASE ON FRIDAY. SATURDAY WILL BE WARMER AND DRIER. ANOTHER SLOW
MOVING UPPER LOW WILL MOVE INTO THE OFFSHORE WATERS ON SUNDAY THEN
MOVE THROUGH THE AREA EARLY NEXT WEEK.

&&

.SHORT TERM...THERE WERE A FEW LIGHTNING STRIKES EARLIER THIS
EVENING JUST EAST OF THE CREST IN THE NORTH CASCADES. RADAR STILL
SHOWS A LARGE AREA OF SHOWERS RIGHT ABOUT WHERE THE UPPER LOW IS
LOCATED ALONG THE CENTRAL COAST. THERE ARE JUST SCATTERED SHOWERS
INLAND AND THESE APPEAR TO BE MORE DIURNALLY FORCED SO THEY SHOULD
MOSTLY END WITHIN AN HOUR OR TWO. THE SHOWER BAND ON THE CENTRAL
COAST WILL MOVE SOUTHEAST TONIGHT SO SOUTHERN AREAS COULD GET SOME
SHOWERS.

MODELS CONTINUE TO MOVE THE UPPER LOW EAST THROUGH OREGON ON
THURSDAY. THIS WILL PUT WESTERN WASHINGTON IN A DRIER NORTHWESTERLY
FLOW THURSDAY NIGHT FOR A DRYING TREND. THERE ARE STILL LOW CHANCE
POPS ON FRIDAY BUT FRIDAY IS PRETTY LIKELY TO BE DRY.

SATURDAY LOOKS COMPLETELY DRY AND ALSO APPEARS TO BE THE WARMEST DAY
OF THE NEXT SEVEN. HIGHS WILL BE MOSTLY IN THE 60S THURSDAY AND
FRIDAY BUT SATURDAY SHOULD BE SOLIDLY IN THE 70S WITH A FEW 80S
POSSIBLE BETWEEN PUGET SOUND AND THE CASCADES. BURKE

.LONG TERM...PREVIOUS DISCUSSION...THE NEXT OFFSHORE UPPER LOW WILL
MOVE INTO THE AREA AT A LOWER LATITUDE THAN THE ONE CURRENTLY MOVING
ACROSS THE AREA...AND IT WILL BE A BIT DEEPER. THE UPPER LOW WILL
SLOWLY MOVE EASTWARD FROM THE OFFSHORE WATERS ON SUNDAY INTO THE
COASTAL WATERS ON TUESDAY THEN WILL SURGE INLAND WEDNESDAY AND EAST
OF THE AREA ON THURSDAY. THERE WILL BE AT LEAST A CHANCE OF SHOWERS
ACROSS THE AREA SUNDAY THROUGH NEXT WEDNESDAY OR THURSDAY...AND
TEMPERATURES WILL FALL FROM NEAR NORMAL ON SUNDAY TO 4-8 DEGREES
BELOW NORMAL EARLY NEXT WEEK. ALBRECHT

&&

.AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON WITH AN
UPPER LEVEL LOW JUST OFF THE NORTH WASHINGTON COAST. THE UPPER LOW
WILL MOVE SOUTHEAST INTO NORTHWEST OREGON LATE TONIGHT AND THEN INTO
EASTERN OREGON THURSDAY...WITH THE FLOW ALOFT BECOMING NORTHERLY.
WEAK ONSHORE FLOW TONIGHT WILL STRENGTHEN THURSDAY. THE AIR MASS
WILL REMAIN UNSTABLE AND MOIST.

CONDITIONS ARE MAINLY VFR ACROSS WESTERN WASHINGTON THIS EVENING
WITH SKY COVER SCT035 SCT-BKN065 SCT-BKN100. HOWEVER THERE ARE
SCATTERED SHOWERS OVER THE FORECAST AREA WITH LOCAL SCT-BKN030CB.
LOWER CONDITIONS SHOULD BECOME MORE PREVALENT AS THE MORE ORGANIZED
BAND OF SHOWERS MOVING ONTO THE COAST AT 8 PM...WHICH IS MORE
DIRECTLY ASSOCIATED WITH THE UPPER LOW...SPREADS INLAND TONIGHT.
LOW-END VFR TO HIGH-END MVFR CONDITIONS SHOULD PREVAIL LATER TONIGHT
AND THURSDAY MORNING...FOLLOWED BY IMPROVEMENT THURSDAY AFTERNOON.

KSEA...SW WIND 6-12 KT.  MCDONNAL

&&

.MARINE...A SMALL WEAK SURFACE TROUGH OVER THE COASTAL WATERS THIS
EVENING WILL MOVE INTO WESTERN WASHINGTON TONIGHT. HIGH PRESSURE
WILL BUILD FROM THE SOUTHWEST LATE TONIGHT AND THURSDAY FOR
INCREASING ONSHORE FLOW. SMALL CRAFT ADVISORY WEST WINDS -- AND
POSSIBLY MARGINAL GALES -- ARE LIKELY IN THE CENTRAL AND EASTERN
STRAIT OF JUAN DE FUCA LATE THURSDAY AND THURSDAY NIGHT. SMALL CRAFT
ADVISORY WINDS ARE ALSO LIKELY IN ADMIRALTY INLET AND THE NORTHERN
INLAND WATERS.

MODERATELY STRONG ONSHORE FLOW WILL CONTINUE FRIDAY...THEN WEAKEN
OVER THE WEEKEND AND EARLY NEXT WEEK.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:36 AM PDTSmall Craft AdvisorySEW23 hr

Nearby

Gale Warnings in Washington, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.